Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 37, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 31, 2001, 3:25 PM CDT for Logan County, Nebraska. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 31, 2001, 3:25 PM CDT (20:25 UTC)
- Expired
- May 31, 2001, 4:30 PM CDT
- In force
- 65 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Logan County, NE
The radar
The North Platte radar (KLNX), 40 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 312026 SVRLBF NEC113-312130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 PM CDT THU MAY 31 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOGAN COUNTY IN WEST CENTRAL NEBRASKA * UNTIL 430 PM CDT * AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 23 MILES NORTH OF STAPLETON...OR ABOUT 14 MILES SOUTH OF THEDFORD...MOVING SOUTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER STAPLETON AROUND 400 PM CDT OVER GANDY AROUND 405 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM HAS A HISTORY OF PRODUCING LARGE HAIL. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCYm FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4173 10069 4142 10067 4142 10027 4172 10027 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:07 PM CDT, 18 minutes earlier.
Area forecast discussion, May 31, 3:07 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 307 PM CDT THU MAY 31 2001 ...FORECAST CHALLENGE TO BE PRECIP POPS TONIGHT...WINDS FRIDAY...THEN PRECIP ON SUNDAY/MONDAY... CLOUDS CONTINUED TO ERODE AT A SNAILS PACE ACROSS NRN AND WRN CWA. HAVE GONE WITH BECOMING PARTLY SUNNY IN SERN ZONES. THIS MAY BE TOO OPTIMISTIC...BUT SHOULD SEE SOME HELP FROM HIGH SUN ANGLE AND WEST WARD PROGRESSION OF WINDS THIS AFTERNOON. WEAK FRONTAL BOUNDARY IS NOW ALONG A IML TO LBF TO BBW LINE AS OF 19Z PER METARS. WIND FIELD SEEMS TO BE CAPTURED NICELY WITH THE 40 KM ETA MODEL. ALOFT...H5 LOWS LOCATED OVER SRN IA...NORTHERN SASKATCHEWAN AND NOVA SCOTIA. BOTH THE AVN AND ETA MODELS SHOW FAIR AGREEMENT TO 60 HRS. AT 00Z SATURDAY...THE AVN IS SLIGHTLY FARTHER EAST WITH THE H5 CUTOFF WHILE THE ETA IS SOMEWHAT FARTHER WEST. THE ETA MODEL HAS TRENDED SLIGHTLY FARTHER WEST WITH THIS FEATURE THAN IN THE PREVIOUS RUN. BOTH COME INTO AGREEMENT TO 60 HRS. WILL GO WITH A COMBINATION OF MODELS IN FCST...ETA FOR INITIAL PERIODS...THEN AVN FOR LATER PERIODS BEFORE THE EXTENDED. .TONIGHT...HAVE ADJUSTED ALL ZONES BUT LBF TO REFLECT ONGOING PRECIPITATION. SO FAR TSTORMS HAVE BEEN ONLY MARGINALLY SEVERE AND WITH THE EXCEPTION OF THE ERN CHERRY COUNTY STORM ALL OTHER CELLS HAVE REMAINED BELOW SEVERE LIMITS. BEST FORCING CONTINUES TO BE LOCATED OVER SD. AFTER THE EARLY TSTORMS...SHOULD SEE GOOD SUBSIDENCE WITH WEST WINDS BEHIND FRONT AND GRADUAL CLEARING. .FRIDAY AND FRIDAY NIGHT...HAVE OPTED TO GO WITH WINDY WORDING FOR THE NERN ZONES. WITH BREEZY IN THE REST OF THE CWA MINUS THE SW. H5 LOW DIVES SOUTH INTO ERN SD. THE ETA MODEL HAS BEEN SLIGHTLY STRONGER WITH THE STRENGTH OF THIS COMPARED TO EARLIER RUNS. WITH SUN TOMORROW...SHOULD MIX DOWN H85 WINDS. WILL NOT MENTION PRECIP IN THE NERN ZONES AS FORCING APPEARS TO REMAIN NORTHEAST OF THE CWA. FRIDAY NIGHT...SFC HIGH PRESSURE MOVES INTO CWA AND WINDS RELAX. DECENT SUBSIDENCE BEHIND THE H5 LOW...SO SHOULD SEE CLEARING. WITH DRIER AIR IN PLACE...SHOULD SEE LOWEST TEMPS OF PERIOD. USED FCST DEWPOINTS FOR GUIDANCE ON TEMPS. .SUNDAY AND SUNDAY NIGHT...FLOW RETURNS TO THE EAST AND SOUTHEAST BEHIND HIGH PRESSURE. LAPSE RATES STEEPEN ACROSS THE WRN COUNTIES LATE ON SUNDAY...SO HAVE OPTED FOR LOW POPS THERE. NEXT FRONT TAKES SHAPE OVER WYOMING AND COLORADO DURING DAY AND PROGRESSES INTO THE PANHANDLE LATE ON SAT NIGHT. WILL GO WITH LOW POPS OVER WRN HALF OF CWA FOR FROPA. WENT WITH HIGHEST POPS NEAREST TO THE FCSTED POSITION OF THE LOW ON SUNDAY AM. QUESTION WILL BE TIMING OF THE FRONT...AS BULK OF FORCING AND FRONTAL LIFT HOLDS OFF TILL SUNDAY PERIOD. .EXTENDED...NEWEST MRF MODEL HAS WAVERED CONSIDERABLY FROM THE PREVIOUS RUN ESPECIALLY IN RESPECT TO THE H5 LOW ON MONDAY. PREVIOUS RUN WAS A MINIMAL RIPPLE IN THE ZONAL FLOW ACROSS ND...WHILE THE NEW RUN HAS THE LOW CUTTING OFF AND MOVING ACROSS ERN NEBR. NEW AVN MODEL HAS COME INTO AGREEMENT WITH LAST NIGHTS MRF MODEL...AND NOW HAS TWO RUNS OF CONSISTENCY. WITH HIGH AMPLITUDE OF RIDGE INITIALY ON SATURDAY...H5 REX BLOCK LOOKS FAIRLY REASONABLE INTO MONDAY. WILL MODIFY MONDAY PERIOD TO INTRODUCE PCPN AND WILL KEEP LATER PERIODS DRY AS LOW CUTS ACROSS SD. WEST FLOW AROUND LOW SHOULD KEEP CWA FAIRLY DRY. GUIDANCE NUMBERS ON MONDAY AND TUES SEEM A LITTLE LOW GIVEN NORTH WEST WINDS...SO WILL GO 2 TO 5 DEGREES ABOVE GUIDANCE...WITH SMALLEST DEVIATION IN THE NERN CWA. COULD SEE SOME LIMITED LIGHT PRECIP OVER NERN ZONES INTO MONDAY ACROSS NERN COUNTIES...SO WILL MENTION SLIGHT CHANCE. H5 RIDGING TAKES PLACE IN LAST THREE PERILODS OF THE EXTENDED. WITH THE EXCEPTION OF TUES AM FOR WRAP AROUND POTENTIAL FOR NERN COUNTIES...WILL KEEP CWA DRY AND KEEP WARMING TREND IN PLACE THROUGH THURSDAY. .LBF...NONE. CLB
In the hours before
Special weather statement, May 31, 11:22 AM CDT, 4 hours 3 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-312045- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1122 AM CDT THU MAY 31 2001 ...STORM SPOTTER ACTIVATION IS NOT ANTICIPATED... THERE IS A SLIGHT CHANCE OF SHOWERS...AND A FEW ISOLATED THUNDERSTORMS...THIS AFTERNOON AND EVENING OVER PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. THESE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. A WEAK COLD FRONT WILL MOVE SOUTHEAST THROUGH WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON INTO EARLY THIS EVENING. SHOWERS AND A FEW ISOLATED THUNDERSTORMS MAY DEVELOP ALONG THE FRONT. HOWEVER... ANY THUNDERSTORMS THAT DO FORM ARE NOT EXPECTED TO BECOME SEVERE SINCE THE ATMOSPHERE WILL REMAIN MODERATELY STABLE. DDB
Local storm report, May 31, 3:15 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
315 PM CDT THU MAY 31 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM 12 W BROWNLEE NE WIND DAMAGE
05/31/01 CHERRY 60MPH REPORTED BY SPOTTERS
0205 PM 12 W BROWNLEE NE .75 INCH HAIL
05/31/01 CHERRY REPORTED BY SPOTTERS
0250 PM SENECA NE 1.00 INCH HAIL
05/31/01 THOMAS REPORTED BY SPOTTERS
0254 PM 5 E SENECA NE .75 INCH HAIL
05/31/01 THOMAS REPORTED BY SPOTTERS
MPThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:04 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| May 31, 2:34 PM CDT | Severe Thunderstorm Warning | LBF | Thomas | 56 min |
| May 31, 4:19 PM CDT | Tornado Warning | LBF | Logan | 26 min |
| May 31, 4:22 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 53 min |
| May 31, 4:27 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
| May 31, 5:12 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.